MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-21A
Medical Device Problem Codes Calcified (1077); Patient-Device Incompatibility (2682); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Arrhythmia (1721); Dyspnea (1816)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a 21mm trifecta valve was implanted.On (b)(6) 2025, increased pressure gradient and valve stenosis due to pannus formation was observed alongside patient symptoms of dyspnea and palpitations.Echocardiography confirmed elevated pressure gradient.On (b)(6) 2025, the valve was explanted.Upon explant, pannus formation was observed circumferentially on the inflow side as well as pannus and valve stiffening on the outflow side; calcification was also observed.A new 23mm epic supra valve was implanted.The patient was reported to be in stable condition.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Explant due to dyspnea, palpitations, pressure gradient and valve stenosis due to pannus formation after 8 years of valve implant was reported.Also reported that upon explant circumferential pannus formation was observed on the inflow side as well as pannus and valve stiffening on the outflow side; calcification was also observed.The investigation found fibrous thickening on all leaflets which immobilized the leaflets.Leaflet 1 was torn.There was organizing fibrin thrombus adherent to the leaflet base on the outflow surface.There were calcifications with valvular stenosis.Circumferential fibrous pannus ingrowth was observed on the inflow surface with narrowing of inflow diameter.No inflammation was present.The sewing cuff was intact.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The limited mobility of the leaflets and leaflet tear associated with calcifications, further exacerbated by the thrombus and pannus ingrowth is consistent with the elevated gradient and stenosis.The reported dyspnea and palpitations appear to be cascading effects of elevated pressure gradient.The surgical intervention is a result of explant of valve.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22846477
Report Number2135147-2025-04657
Device Sequence Number20926201
Product Code LWR
UDI-Device Identifier05414734052023
UDI-Public(01)05414734052023(17)180130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2018
Device Model NumberTF-21A
Device Catalogue NumberTF-21A
Device Lot Number5392875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight59 KG